MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EASYTRAK 2 IS-1; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CRT-D

BOSTON SCIENTIFIC CORPORATION EASYTRAK 2 IS-1; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CRT-D
Model Number 4543
Medical Device Problem Codes Failure to Capture (1081); Fracture (1260); High impedance (1291); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there were concerns of lead fracture for this left ventricular (lv) lead as it exhibited high out of range impedance measurements and failure to capture.Boston scientific technical services provided confirmation on the fracture.This lead remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that there were concerns of lead fracture for this left ventricular (lv) lead as it exhibited high out of range impedance measurements and failure to capture.Boston scientific technical services provided confirmation on the fracture.This lead remains in service.No adverse patient effects were reported.Additional information was received, this lead was explanted and successfully replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the lead was thoroughly analyzed.Visual inspection confirmed that the lead was returned in two segments severed approximately 260 mm from the terminal end.Visual inspection of the lead confirmed that the polyurethane insulation was damaged in two places.It was also noted that in multiple areas of the lead the coil was stretched.Detailed testing of the damaged insulation revealed the insulation in that area had become degraded at an accelerated rate, likely due to the patient's blood chemistry.The degradation then led to the observed damage.Subsequent testing noted both coils fractured located 60mm from the severed proximal end of the tip segment due to cyclic fatigue.
 
Event or Problem Description
It was reported that there were concerns of lead fracture for this left ventricular (lv) lead as it exhibited high out of range impedance measurements and failure to capture.Boston scientific technical services provided confirmation on the fracture.This lead remains in service.No adverse patient effects were reported.Additional information was received, this lead was explanted and successfully replaced.No additional adverse patient effects were reported.Upon receipt at our post market quality assurance laboratory, the lead was thoroughly analyzed.Visual inspection confirmed that the lead was returned in two segments severed approximately 260 mm from the terminal end.Visual inspection of the lead confirmed that the polyurethane insulation was damaged in two places.It was also noted that in multiple areas of the lead the coil was stretched.Detailed testing of the damaged insulation revealed the insulation in that area had become degraded at an accelerated rate, likely due to the patient's blood chemistry.The degradation then led to the observed damage.Subsequent testing noted both coils fractured located 60mm from the severed proximal end of the tip segment due to cyclic fatigue.

Brand Name
EASYTRAK 2 IS-1
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CRT-D
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key17949645
Report Number2124215-2023-57585
Device Sequence Number7669688
Product Code NIK
UDI-Device Identifier00802526579813
UDI-Public00802526579813
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2017
Device Model Number4543
Device Catalogue Number4543
Device Lot Number192292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer02/09/2024
04/12/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date02/14/2024
04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale